IMIS | Flanders Marine Institute
 

Flanders Marine Institute

Platform for marine research

IMIS

Publications | Institutes | Persons | Datasets | Projects | Maps
[ report an error in this record ]basket (0): add | show Printer-friendly version

An ill-designed algorithm for solving a multi-dimensional nonlinear diffusion equation in a domain limited by a moving boundary
Deleersnijder, E. (1994). An ill-designed algorithm for solving a multi-dimensional nonlinear diffusion equation in a domain limited by a moving boundary. Math. Comput. Model. 19(10): 75-82
In: Mathematical and Computer Modelling. Elsevier Science: Oxford. ISSN 0895-7177, more
Peer reviewed article  

Available in Author 
    VLIZ: Open Repository 23567 [ OMA ]

Keywords
    Advection; Algorithms; Diffusion; Nonlinear equations; Marine

Author  Top 
  • Deleersnijder, E., more

Abstract
    In the Appendix of a recent article, a numerical method was suggested for solving two-dimensional, nonlinear, advection-diffusion equations in a domain limited by a moving boundary. A theoretical analysis reveals that, in most cases, the velocity of the boundary must be predicted to be zero. This undesirable behaviour stems from the incompatibility of the nonlinear numerical stability condition and the criterion allowing the boundary to move. An improvement to the algorithm is briefly outlined.

All data in IMIS is subject to the VLIZ privacy policy Top | Author